1 doctor weighed in:

Antibiotics +mixed drink =? How bad is that?

1 doctor weighed in
Dr. Laura McMullen
Pediatrics

In brief: Depends

Depends on the antibiotic.
Some antibiotics such as Metronidazole (flagyl) or trimethoprim-sulfamethoxazole (bactrim) can give a more severe reaction when mixed with alcohol leading to flushing, dizziness, fast heart beat, nausea and vomiting. Other antibiotics, such as doxycycline, are metabolized by the liver and may not be as effective when mixed with alcohol. If you have any specific questions about the antibiotic you are on, give your doctor a call.

In brief: Depends

Depends on the antibiotic.
Some antibiotics such as Metronidazole (flagyl) or trimethoprim-sulfamethoxazole (bactrim) can give a more severe reaction when mixed with alcohol leading to flushing, dizziness, fast heart beat, nausea and vomiting. Other antibiotics, such as doxycycline, are metabolized by the liver and may not be as effective when mixed with alcohol. If you have any specific questions about the antibiotic you are on, give your doctor a call.
Dr. Laura McMullen
Dr. Laura McMullen
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified,
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors